MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® EAGLE® INFLATION DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® EAGLE® INFLATION DEVICE
Model Number 325130
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when the water was injected into the eagle inflation balloon using a pressure pump for inflation, the pressure pump leaked water at the proximal end.The event included an additional surgery or drug therapy, and a new pressure pump was used.Per follow-up information received via ibc on (b)(6) 2022, stated that there was no additional surgery or drug therapy was performed.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation.A potential root cause for this event could be, "end plug/body seal leak; gage/end plug interface leaks".The device was used for treatment purposes, however, it is unknown if the device had met all relevant specifications or resulted in the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "always follow the manufacturer¿s directions accompanying the balloon dilation catheter for instructions for use, maximum balloon inflation pressure, precautions, and warnings for that device." "before use, inspect the device to verify that no damage has occurred during shipping and handling." "inspect the syringe and tubing to ensure that the device has been completely purged." "adjust the syringe volume to 3 to 4cc.If more contrast solution is needed, submerge the syringe tip into the basin of solution and aspirate." "balloon inflation and deflation: 1.Release the lock lever and allow the piston to move forward into neutral position (0 atm).2.To inflate the balloon, engage the lock lever, turn the palm grip on the piston clockwise slowly until the desired inflation pressure is reached.The lock lever maintains the increasing pressure.3.To deflate the balloon, push the lock lever left, releasing the piston, and pull back.Slide the lock lever back to lock, if desired." correction: h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported that when the water was injected into the eagle inflation balloon using a pressure pump for inflation, the pressure pump leaked water at the proximal end.The event included an additional surgery or drug therapy, and a new pressure pump was used.Per follow-up information received via ibc on 03mar2022, stated that there was no additional surgery or drug therapy was performed.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the failure could not be reproduced.The eagle inflation device was returned in the opened original packaging.An evaluation was completed.The gauge needle was in the zero position upon receipt.Functional testing was performed.The complaint device was connected to a pressure indicator, and plunger pulled to fill the device with distilled water for aspiration.No water leakage was seen when prepping the device.The latch was then engaged, and the plunger was rotated clockwise to pressurize the device.As pressure increased, the pressure indicator increased as well.The device was found to be within tolerance at the 4, 14, and 30 atm.Functional testing continued with pressure leak, pressure decay, and vacuum capability testing.No water leakage was found throughout the functional testing.The device was then allowed to sit for approximately six days and was functionally tested for a second time.The device again passed all functional testing without leakage.All inflation devices are sampled, inspected, and accepted.Atrion's current manufacturing controls include 100% automation testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving our facility.At no time is any solution or other substance introduced into the device.Devices that pass this test are marked by automation for identification.Devices that fail are not marked.The returned device was marked, indicating it met manufacturing specifications when it left facility.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not required as the reported event was unconfirmed.The actual/suspected device was inspected.

Brand Name
BARD® EAGLE® INFLATION DEVICE
Common Device Name
INFLATION DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13795703
Report Number1018233-2022-01363
Device Sequence Number3812867
Product Code KOE
UDI-Device Identifier00801741067259
UDI-Public(01)00801741067259
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number325130
Device Catalogue Number325130
Device Lot NumberBMEWAT01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer06/09/2022
09/20/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/29/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown